MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / FLEXCIL; HIGH PRESSURE CONTRAST INJECTION LINE

ANGIODYNAMICS ANGIODYNAMICS / FLEXCIL; HIGH PRESSURE CONTRAST INJECTION LINE
Catalog Number H749910516021
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2019 complaint report was reviewed for the contrast injection line product family for the failure mode "device air bubbles." no adverse trend was indicated.The reported complaint description cannot be confirmed, nor can a root cause be established, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The directions for use packaged with the contrast injection line contains the following warnings: " ensure that you are making secure connections when using this device to prevent the introduction of air into the system that could result in embolism and in rare instances of death.All connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards.Examine product carefully for entrapped air and fully debubble prior to injection to minimize the potential for embolism and in rare instances death." ((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), end user hospital was utilizing a 60" flexcil contrast injection line (with f-m) fittings along with an edward's extension tube which was connected to a namic stopcock."as preparation, the first air inside injector was removed and the tubing connections were securely tightened.Prior procedure, contrast media was flashed into a 10ml syringe of the operator side.Then angiography procedure began by an injector (5ml injected, 2ml/sec).Immediately air was observed in the catheter on the image.Therefore, the operator stopped injecting the contrast media immediately and stopped the angiography procedure." no patient injury or complications were reported.The used devices were discarded at the hospital.

Brand Name
ANGIODYNAMICS / FLEXCIL
Common Device Name
HIGH PRESSURE CONTRAST INJECTION LINE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8875673
Report Number1317056-2019-00106
Device Sequence Number19430765
Product Code DQO
UDI-Device IdentifierH749910516021
UDI-PublicH749910516021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberH749910516021
Device Lot Number5393815
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;